The EMS Publishing House is now EMS Press and has its new home at

Please find all EMS Press journals and articles on the new platform.

Zeitschrift für Analysis und ihre Anwendungen

Full-Text PDF (1034 KB) | Metadata | Table of Contents | ZAA summary
Volume 18, Issue 2, 1999, pp. 491–504
DOI: 10.4171/ZAA/894

Published online: 1999-06-30

Duality for Optimal Control-Approximation Problems with Gauges

Gert Wanka[1] and U. Krallert[2]

(1) Technische Universität Chemnitz, Germany
(2) Technische Universität Chemnitz, Germany

Looking for $m$ state variables and $n$ control variables such that the sum of the distance functions between the state variables and the control variables becomes minimal is called control-approximation problem. This problem is investigated under constraints. Moreover, the distances between the control variables themselves are taken into account. Powers of several gauges are chosen as distance functions. The considerations happen in Hausdorif locally convex topological real vector spaces.
In particular, location problems of very general type (e.g. so-called multifacility problems) turn out to be special cases of such control-approximation problems.
After the formulation of the primal control-approximation problem some considerations concerning gauges follow. Then a dual problem is given and weak and strong duality assertions are obtained.

Keywords: Control-approximationproblems, location problems, gauges, duality

Wanka Gert, Krallert U.: Duality for Optimal Control-Approximation Problems with Gauges. Z. Anal. Anwend. 18 (1999), 491-504. doi: 10.4171/ZAA/894